Alert archive / California / Heat Advisories in 2020
Heat Advisory 2, NWS Eureka, CA
NWS Eureka, CA issued this heat advisory at Jun 2, 2020, 1:42 PM PDT for Mendocino County, California. It took effect at Jun 3, 2020, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2020, 1:42 PM PDT (20:42 UTC)
- In effect from
- Jun 3, 2020, 12:00 PM PDT
- Expired
- Jun 3, 2020, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368 WWUS76 KEKA 022042 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 142 PM PDT Tue Jun 2 2020 CAZ113-115-030445- /O.NEW.KEKA.HT.Y.0002.200603T1900Z-200604T0300Z/ Southeastern Mendocino Interior-Southern Lake County- 142 PM PDT Tue Jun 2 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM PDT WEDNESDAY... * WHAT...High temperatures ranging from 95 to near 100 degrees, with temperatures falling into the low to mid 60s overnight. * WHERE...Southeastern Mendocino Interior and Southern Lake County Counties. * WHEN...From noon to 8 PM PDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
6 follow-up statements
997 WWUS76 KEKA 022045 CCA NPWEKA URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Eureka CA 145 PM PDT Tue Jun 2 2020 CAZ113-115-030445- /O.COR.KEKA.HT.Y.0002.200603T1900Z-200604T0300Z/ Southeastern Mendocino Interior-Southern Lake County- 145 PM PDT Tue Jun 2 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM PDT WEDNESDAY... * WHAT...High temperatures ranging from 95 to near 100 degrees, with temperatures falling into the low to mid 60s overnight. * WHERE...Southeastern Mendocino Interior and Southern Lake County Counties...including Ukiah, Hopland, Lakeport, Upper Lake, and surrounding communities. * WHEN...From noon to 8 PM PDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
504 WWUS76 KEKA 030317 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 817 PM PDT Tue Jun 2 2020 CAZ113-115-031130- /O.CON.KEKA.HT.Y.0002.200603T1900Z-200604T0300Z/ Southeastern Mendocino Interior-Southern Lake County- 817 PM PDT Tue Jun 2 2020 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM PDT WEDNESDAY... * WHAT...High temperatures ranging from 95 to 100 degrees, with temperatures falling into the low to mid 60s overnight. * WHERE...Southeastern Mendocino Interior and Southern Lake Counties...including Ukiah, Hopland, Lakeport, Upper Lake, and surrounding communities. * WHEN...From noon to 8 PM PDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
896 WWUS76 KEKA 031040 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 340 AM PDT Wed Jun 3 2020 CAZ113-115-031845- /O.CON.KEKA.HT.Y.0002.200603T1900Z-200604T0300Z/ Southeastern Mendocino Interior-Southern Lake County- 340 AM PDT Wed Jun 3 2020 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... * WHAT...High temperatures ranging from 95 to 100 degrees. * WHERE...Southeastern Mendocino Interior and Southern Lake Counties...including Ukiah, Hopland, Lakeport, Upper Lake, and surrounding communities. * WHEN...From noon to 8 PM PDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
625 WWUS76 KEKA 031830 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1130 AM PDT Wed Jun 3 2020 CAZ113-115-040230- /O.CON.KEKA.HT.Y.0002.200603T1900Z-200604T0300Z/ Southeastern Mendocino Interior-Southern Lake County- 1130 AM PDT Wed Jun 3 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...High temperatures ranging from 95 to 100 degrees. * WHERE...Southeastern Mendocino Interior and Southern Lake Counties...including Ukiah, Hopland, Lakeport, Upper Lake, and surrounding communities. * WHEN...From noon to 8 PM PDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
882 WWUS76 KEKA 032122 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 222 PM PDT Wed Jun 3 2020 CAZ113-115-040300- /O.CON.KEKA.HT.Y.0002.000000T0000Z-200604T0300Z/ Southeastern Mendocino Interior-Southern Lake County- 222 PM PDT Wed Jun 3 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...High temperatures ranging from 95 to 100 degrees. * WHERE...Southeastern Mendocino Interior and Southern Lake Counties...including Ukiah, Hopland, Lakeport, Upper Lake, and surrounding communities. * WHEN...From noon to 8 PM PDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
067 WWUS76 KEKA 040244 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 744 PM PDT Wed Jun 3 2020 CAZ113-115-040345- /O.EXP.KEKA.HT.Y.0002.000000T0000Z-200604T0300Z/ Southeastern Mendocino Interior-Southern Lake County- 744 PM PDT Wed Jun 3 2020 ...HEAT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this heat advisory went out at Jun 2, 4:22 AM PDT, 9 hours 20 minutes earlier.
Area forecast discussion, Jun 2, 4:22 AM PDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 422 AM PDT Tue Jun 2 2020 .SYNOPSIS...Interior temperatures will remain above normal through most the week. Wednesday will most likely be the hottest day. Northerly breezes each day will keep coastal areas in the lower to mid 60s. Significant cooling and rain showers are expected for the weekend. && .DISCUSSION...Satellite imagery showed clear skies across the region early this morning. There were patches of low cloud in the river valleys and in Eel Delta which will burn off rapidly shortly after sunrise. A patch of low clouds was also forming offshore over the coastal waters NW of Cape Mendocino. This may touch the shoreline around daybreak, but then mix out with the increasing northerlies later this morning. High temperatures yesterday were mostly in the lower 60s for coastal areas. Interior valley locations were generally in the upper 70s to mid 80s, while mountain stations hit the 60s to mid 70s. Temperatures will trend upward today through Wednesday. Highs in the warmest valleys, such as southern and northeast Mendocino and Lake counties may reach the upper 90s to perhaps 100F on Wednesday. An advisory for the heat will probably be issued, based on our experimental heat risk index. The normal or average high temperature for Ukiah in the first week of June is about 80F. NAEFS and EC ENS mean 850mb temperatures exceed the 90th percentile with respect to the 30yr CFSR on Wednesday, especially for southern and northeastern Mendocino and all of Lake counties. With 850mb temps around 21-23C, highs in the upper 90's are likely. The record highs for Ukiah are quite formidable, 108F for today and 111F for Wednesday, and will not be broken. The heat risk for the remainder of the area is forecast to remain low. Temperatures should begin to diminish on Thu, but it will remain quite warm, about 10-15F above normal. The warm conditions will moderate more substantially on Friday as an upstream trough and onshore breezes begins to modify the warm air mass. 500mb ensemble clusters and the ensemble mean were all very similar with digging this upstream trough from the Gulf of Alaska southeast toward the west coast Fri night and Sat. Some showers may develop in response to the approach of the upstream trough as early as Friday afternoon. The marine layer will probably deepen and push farther inland on Friday. Precipitation with the first chance of rain appears more likely Fri night or Sat. Amounts appear to be fairly light and confined mostly to Del Norte and northern/central Humboldt counties. A significant cool down is expected for the weekend. The exception will be coastal areas which many times do not respond to the synoptic scale cooling as drastically as the interior. Other than mountain sites which will likely dip to freezing or subfreezing during night/early mornings this weekend, daytime temperatures should be quite pleasant. There is an outside chance of morning frost for the valleys of Trinity county too, especially Sunday and Monday. This will depend primarily on the depth and southern extent of the cool air mass from the Gulf of Alaska. There is still a great deal of variance on how far south the cold pool aloft will settle and the eastward progression through early next week. There will most likely be additional bouts of precipitation (mostly rain) for Del Norte and Humboldt counties through the remainder of the weekend and perhaps on Monday. Mendocino, Lake and lower elevations of Trinity counties will most likely not receive very much precipitation (if any) from this system. This system will be drier (less overall rain) and colder compared to the one last weekend. The ensemble clusters as well as the NBM have been consistent with the highest rain chances and greatest amounts over Del Norte and northern/central Humboldt counties. Snow even at 6000 feet will likely be wet and slushy due to the high June sun and warm ground. The main impact will be the dramatic drop in temperatures in the mountains, below freezing this weekend. It is interesting to note, NBM 7 day precip accumulation as a percentage of monthly normal is around 10-25% for central/northern Humboldt county and the higher elevations of Trinity county. For Del Norte county, it's about 20-50%. June normals are 0.75in for Eureka and 1.73in for Crescent City. Thus, expect our seasonal precip total to edge upward, but the precip will most likely NOT be too overwhelming this weekend. There is certainly a potential for low topped storms and pea hail as 500mb temperatures plummet to -20C or less. The greatest potential and location for low top storms may end up being over Del Norte county where the deterministic models develop the most precip and indicate some instability. && .AVIATION...Gradients from an offshore high pressure system and an inland low will sustain light winds with occasional gusts today. High pressure building into the area is likely to clear out skies for VFR conditions. Satellite imagery shows inland valley fog developing, yet the impacts on flight conditions are not certain. Haze or mist at the coastal terminals this morning are possible while VFR flight categories are expected for much of the day in the CWA airstrips. /EYS && .MARINE...North to northwest winds will range from 15 to 25 knots across the outer waters around Cape Mendocino and Point Saint George through early Friday morning. Small Craft Advisories are in place for these breezy winds and building short-period seas. Steep seas may propagate into the inner waters, so an SC.Y has been issued for both inner coastal zones. Gusts up to 35 knots will be possible in the outer waters tonight. A long period southwest swell will linger throughout portions of the waters through the middle of the week. Otherwise, another mid-period northwest swell will move through the waters on Wednesday. /EYS && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 9 PM PDT this evening for PZZ450-455. Small Craft Advisory until 3 AM PDT Friday for PZZ470-475. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jun 2, 6:47 AM PDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 647 AM PDT Tue Jun 2 2020 CAZ101>109-112-031400- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Southwestern Mendocino Interior- 647 AM PDT Tue Jun 2 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A cold weather system will bring significant cooling and a chance of showers this weekend. Temperatures are forecast to fall into the 30's and possibly below freezing in the high mountains this weekend. Patchy frost will also be possible in the valleys of Trinity county Sunday and Monday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-111-113>115-031400- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 647 AM PDT Tue Jun 2 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Temperatures will warm into the lower 90's today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Temperatures will warm into the upper 90's on Wednesday. This will result in a moderate heat risk for those sensitive to heat, such as the elderly, children and those without adequate cooling or hydration. Otherwise no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Heat Advisories in California, 2020Every heat advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.